MAUDE Adverse Event Report: ENCORE MEDICAL L.P EMPOWR POROUS KNEE; DJO EMPOWR KNEETM, PRESS FIT BP, 8L

ENCORE MEDICAL L.P EMPOWR POROUS KNEE; DJO EMPOWR KNEETM, PRESS FIT BP, 8L
Model Number 353-01-108
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - due to periprosthetic fracture of the proximal tibia.
 
Additional Manufacturer Narrative
Corrected data: manufacturer narrative: the reason for this revision surgery was reported as fracture.The previous surgery and the surgery detailed in this event occurred 17 days apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was a nonconformance associated with the main part # 353-01-108 djo empowr kneetm, press fit bp, 8l which documents that out of 10 parts in the lot 1 part was rejected and scrapped due to profile out of tolerance.All other items in the lot have met with fit, form and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this compliant was a revision surgery due to fracture.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.Due to short time between previous and revision surgery, it is possible that the event may have occurred due to lack of post-operative care, patient activities or trauma, patient noncompliance with medical instructions or incorrect implant selection.There are multiple factors that may also contribute to an event that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.

Brand Name
EMPOWR POROUS KNEE
Common Device Name
DJO EMPOWR KNEETM, PRESS FIT BP, 8L
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin,tx 78758-5445
MDR Report Key11423587
Report Number1644408-2021-00149
Device Sequence Number14605327
Product Code MBH
UDI-Device Identifier00190446230069
UDI-Public(01)00190446230069
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2025
Device Model Number353-01-108
Device Catalogue Number353-01-108
Device Lot Number193W1026
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/05/2021
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
110-02-032 LOT 395A1073; 341-12-708 LOT 112T1034
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR